Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
177 Doctors are Online

Developed cold chills, muscle ache and eardrum echoing after flu vaccination. Related to vaccine or allergy?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2002
Answered : 2433 Questions
Question
I had the flu vaccine last thursday, and friday, exactly 24 hours after the vaccine injection, I developed cold chills, muscle aches, and an echoing in my eardrum, but had no fever. I still have the echoing in the eardrum today (Weds)after it went away for two days. I don't know what's going on? Is this related to the vaccine? I have a history of ear infections when I was a child (I am 32 now and have had tubes and earsurgery). I also have really bad allergies--could this be allergy related?
Posted Sat, 14 Apr 2012 in Ear, Nose and Throat Problems
 
 
Answered by Dr. Robert Galamaga 1 hour later
Hello and thank you for submitting your question.

Your question is a very good one and I will work I'm providing you with some good information and recommendations regarding what is going on.

From your question you have stated that shortly after obtaining the flu vaccine you developed symptoms which were suspicious for some type of infection. I really do not think this is in any way related to the flu vaccine. The flu vaccine does not contain any infectious particles.

Your symptoms also do not seem to be suspicious for any type of allergic reaction. The symptoms which you report are more suspicious for a viral infection. Viral infections can cause a myriad of symptoms. These symptoms can range from chest and nasal congestion to headaches to cough to ear inflammation and pain.

I recommend that for the time being you try to maintain good fluid hydration and nutrition. In addition I recommend you obtained ibuprofen 200 mg tablets and take three of these tablets three times per day for the next three or four days. I am very confident that with this regiment your body will slowly heal and you Will get back to feeling normal.

I thank you again for submitting your question. I am glad looking flu vaccine because we know now from long periods of research that vaccination woofer event long-term illnesses and XXXXXXX illnesses that can come from influenza infections. Let me reassure you again that I do not feel any of your symptoms are related to your vaccination. If you have any additional concerns I would be happy to address them.

Sincerely,

Dr. Galamaga
Above answer was peer-reviewed by
 
Follow-up: Developed cold chills, muscle ache and eardrum echoing after flu vaccination. Related to vaccine or allergy? 3 hours later
So this echoing/hollow sounds in my ears/head are part of the virus that I must have?
 
 
Answered by Dr. Robert Galamaga 1 hour later
Hello and thank you for the follow up question.

I really do think the symptoms you're experiencing with your ears is related to the virus. In addition there may be a component of environmental allergy which is contributing to this. This year has been a significant year in the form of allergies and environmental influence on how people are feeling. I think right now you were dealing with some pressure changes in your ear which are related to either a virus or allergies. I would expect these symptoms to slowly improve within the next two or three days.

If you experience any worsening of the symptoms or if they do not improve within a few days I would consider making an appointment with your like to reassure you that I feel there is nothing significant or worrisome going on.

Thank you again for sharing your health concern with me. I hope you found my response to be helpful and informative. If you have any additional concerns I would be happy to address them.

Sincerely,

Dr. Robert
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor